Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 51, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 3, 2007, 8:50 PM CDT for Jefferson County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 3, 2007, 9:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Jefferson County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 040150 SVRTOP KSC087-040215- /O.NEW.KTOP.SV.W.0051.070604T0150Z-070604T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 850 PM CDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN NORTHEAST KANSAS... * UNTIL 915 PM CDT * AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF VALLEY FALLS...OR ABOUT 23 MILES SOUTHWEST OF ATCHISON...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... VALLEY FALLS... OZAWKIE... PERRY LAKE... PERRY STATE PARK... OSKALOOSA... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3941 9536 3941 9558 3914 9550 3924 9522 $$
3 follow-up statements
000 WWUS53 KTOP 040153 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 852 PM CDT SUN JUN 3 2007 KSC087-040215- /O.CON.KTOP.SV.W.0051.000000T0000Z-070604T0215Z/ JEFFERSON- 852 PM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR JEFFERSON COUNTY... AT 849 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN VALLEY FALLS WERE A 50 FOOT TREE FELL ONTO A HOUSE. THIS STORM WAS LOCATED NEAR VALLEY FALLS...OR ABOUT 25 MILES SOUTHWEST OF ATCHISON...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OZAWKIE...PERRY LAKE...PERRY STATE PARK AND OSKALOOSA. STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3941 9536 3941 9558 3914 9550 3924 9522 $$
000 WWUS53 KTOP 040208 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 907 PM CDT SUN JUN 3 2007 KSC087-040215- /O.CON.KTOP.SV.W.0051.000000T0000Z-070604T0215Z/ JEFFERSON- 907 PM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR JEFFERSON COUNTY... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF OZAWKIE...OR ABOUT 20 MILES NORTHWEST OF TONGANOXIE...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... PERRY STATE PARK AND OSKALOOSA. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3936 9535 3934 9551 3914 9550 3924 9522 $$
000 WWUS53 KTOP 040216 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 915 PM CDT SUN JUN 3 2007 KSC087-040226- /O.EXP.KTOP.SV.W.0051.000000T0000Z-070604T0215Z/ JEFFERSON- 915 PM CDT SUN JUN 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY HAS EXPIRED... AT 915 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3936 9535 3934 9551 3914 9550 3924 9522 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:39 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 3, 2:39 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 239 PM CDT SUN JUN 3 2007 .DISCUSSION... NORTHWESTERLY FLOW ALOFT CONTINUES TO DOMINATE THE SHORT TERM PERIOD AS SLOW MOVING UPPER LOW CONTINUES ITS EASTWARD PROGRESSION INTO THE WESTERN GREAT LAKES STATES. A FAIRLY MOIST LOW LEVEL PROFILE COMBINED WITH AMPLE SURFACE HEATING AND AN APPROACHING SUBTLE DISTURBANCE WILL LEAD TO A SMALL WINDOW OF MARGINAL INSTABILITY AND LIFT FOR LOW TOPPED CONVECTION DURING THE AFTERNOON AND EVENING HOURS TONIGHT. AS SUNSET COMMENCES...EXISTING CONVECTION WILL QUICKLY BEGIN TO DISSIPATE WITHIN A COUPLE HOURS. NOT MUCH CHANGE IN THE WEATHER PATTERN ON MONDAY WITH NEAR UNIDIRECTIONAL NORTHWESTERLY WINDS THROUGH THE COLUMN AND YET ANOTHER SMALL DISTURBANCE TIMED TO DROP THROUGH EASTERN NEBRASKA DURING PEAK HEATING. A SLIGHT CHANCE OF SHOWERS WITH ISOLATED THUNDER WILL BE CONFINED TO MAINLY FAR NORTHERN SECTIONS OF THE CWA. TEMPERATURE WISE...NOT MUCH OF A CHANGE FROM TODAY WITH EVER SO SLIGHTLY WARMER H85 TEMPS YIELDING TO A COUPLE DEGREES WARMER ON MONDAY AFTERNOON. BLAIR TUES/WED...COOLER HIGH PRESSURE DROPS SOUTHWARD INTO OUR AREA THROUGH TUESDAY. THIS WILL KEEP MOST AREAS IN THE UPPER 70S LOWER 80S. SOME PRECIP GENERATES ALONG THE BOUNDARY TO OUR SOUTH AND BACK WESTWARD INTO THE HIGH PLAINS DURING DAYTIME HEATING. LOW LEVEL JET THEN KICKS IN AND DRAWS 850MB FRONT NORTHWARD BACK TOWARDS THE KS/NEBRASKA BORDER AROUND 6Z WED. BOUNDARY AND LLJ ARE JUXTAPOSED FAVORABLY FOR CONVECTION FORMING OUT WEST TO PROPAGATE EASTWARD...AND THIS IS ALSO REFLECTED IN CORFIDI VECTORS TO THE SOUTHEAST. WILL KEEP CHANCE POPS FOR THE AREA DUE TO POTENTIAL MCS MOVING FROM HIGH PLAINS INTO OUR NORTHEAST FOR EARLY WEDNESDAY. FLOW THEN TRANSITIONS TO SOUTHWESTERLY ALOFT...AND BY THE AFTERNOON MIXING AHEAD OF LEE TROF WILL BRING APPROX 20C MID LEVEL TEMPS DOWN TO THE SURFACE AS UPPER 80S WITH BREEZY CONDITIONS. BETTER SEVERE POTENTIAL FOR WEDNESDAY EVENING IS TAKING A NORTHERLY SHIFT AS CIN INCREASING AND COLDER AIR ALOFT IS FARTHER NORTH THIS RUN. WILL HAVE TO WATCH AS EVENT DRAWS CLOSER...SINCE GOOD SHEAR AND INSTABILITY REMAIN AHEAD OF THE BOUNDARY IN OUR AREA AS IT MOVES SOUTHWARD. THURSDAY THROUGH SATURDAY...UNSETTLED PATTERN FOR THE END OF THE WEEK AND WEEKEND. WEAK WESTERN TROF COUNTERED BY HIGH PRESSURE OVER THE SOUTHEASTERN US RESULTS IN SOUTHWESTERLY FLOW ACROSS MUCH OF THE CONTIGUOUS US. STRONG LOW PRESSURE DEVELOPS OFF THE EASTERN SEABOARD...AND ALTHOUGH LATITUDINAL PLACEMENT OF THAT SYSTEM DIFFERS BETWEEN MODELS...END RESULT WILL BE TO STAGNATE PROGRESS OF THE OVERALL PATTERN WESTWARD. SHORTWAVE TROF MOVES THROUGH THE FLOW ACROSS THE NORTHERN US THURSDAY INTO FRIDAY AND DRAWS FRONTAL BOUNDARY SOUTHWARD INTO KANSAS. WITHOUT A STRONG KICKER TO PUSH IT SOUTH...BOUNDARY THEN HANGS UP ACROSS THE AREA THROUGH SUNDAY. AMOUNT OF COOLER AIR THAT CAN REMAIN IN PLACE ACROSS OUR CWA WILL DEPEND SOMEWHAT ON THE STRENGTH OF THE UPPER RIDGE OVER THE SOUTHEAST. FOR NOW WILL PLAY TEMPS NEAR NORMAL AND HPC GUIDANCE BUT NOTE IT WOULDNT TAKE MUCH TO SHIFT WARMER AIR BACK NORTH OVER THE STATE. WILL KEEP CHANCE OF PRECIP IN THE FORECAST THROUGH THE PERIOD. 67 && .AVIATION... ENTIRE AREA OF RESPONSIBILITY CURRENTLY COVERED WITH LOW LEVEL CUMULUS FIELD AND THIS SHOULD PERSIST UNTIL A COUPLE HOURS AFTER SUNSET WHEN COVERAGE WILL BECOME MUCH LESS. A FEW ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON HOURS BUT DONT ANTICIPATE ANY NOTABLE ISSUES WITH THIS CONVECTION. NORTHWESTERLY WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON BEFORE DECOUPLING OCCURS SHORTLY AFTER SUNSET. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 3, 4:58 AM CDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 458 AM CDT SUN JUN 3 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-041000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 458 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE FROM BELLEVILLE AND JUNCTION CITY TO GARNETT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS RETURNS TUESDAY NIGHT. THESE NIGHTTIME STORMS COULD BE SEVERE WITH DAMAGING WIND AND LARGE HAIL. THUNDERSTORM CHANCES THEN LINGER INTO THE WEEKEND. HOWEVER, IT IS TOO EARLY TO SAY WHEN THE NEXT BEST CHANCE FOR SEVERE WEATHER WOULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 3, 7:15 PM CDT, 1 hour 35 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 715 PM CDT SUN JUN 3 2007 KSZ010-040100- MARSHALL- 715 PM CDT SUN JUN 3 2007 THROUGH 800 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 25 MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS IN EXCESS OF 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OKETO...SUMMERFIELD...MARYSVILLE...BEATTIE AND AXTELL. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jun 3, 7:20 PM CDT, 1 hour 30 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 720 PM CDT SUN JUN 3 2007 KSZ011-012-040100- BROWN-NEMAHA- 720 PM CDT SUN JUN 3 2007 THROUGH 800 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 25 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS IN EXCESS OF 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE SABETHA...MORRILL... HAMLIN...FAIRVIEW AND HIAWATHA. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jun 3, 8:00 PM CDT, 50 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 800 PM CDT SUN JUN 3 2007 KSZ012-024-040130- BROWN-JACKSON- 800 PM CDT SUN JUN 3 2007 THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHWESTERN BROWN AND NORTHWESTERN JACKSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE KICKAPOO RESERVATION...HORTON AND WHITING.
Special weather statement, Jun 3, 8:38 PM CDT, 12 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 838 PM CDT SUN JUN 3 2007 KSZ026-040230- JEFFERSON- 838 PM CDT SUN JUN 3 2007 THROUGH 930 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 30 MPH ACROSS PORTIONS OF JEFFERSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE VALLEY FALLS...OZAWKIE...MERIDEN... PERRY LAKE AND OSKALOOSA. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jun 3, 8:48 PM CDT, 2 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 848 PM CDT SUN JUN 3 2007 KSZ037-038-040230- MORRIS-WABAUNSEE- 848 PM CDT SUN JUN 3 2007 THROUGH 930 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHWESTERN WABAUNSEE AND EASTERN MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE COUNCIL GROVE...COUNCIL GROVE LAKE AND DUNLAP. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.